Alert archive / West Virginia / Wind Advisories in 2010

Wind Advisory 4, NWS Charleston, WV

February 13, 2010

NWS Charleston, WV issued this wind advisory at Feb 13, 2010, 4:41 AM EST. It took effect at Feb 13, 2010, 2:35 PM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2010, 4:41 AM EST (09:41 UTC)
In effect from
Feb 13, 2010, 2:35 PM EST
Expired
Feb 13, 2010, 7:00 PM EST
In force
4 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WWUS71 KRLX 130941
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
441 AM EST SAT FEB 13 2010

WVZ046-047-131745-
/O.NEW.KRLX.WI.Y.0004.100213T2100Z-100214T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
441 AM EST SAT FEB 13 2010

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST SUNDAY.

STRONG WINDS IN THE WAKE OF AN UPPER LEVEL SYSTEM CROSSING THE
AREA TODAY...WILL GUST TO 45 TO 50 MPH AT TIMES LATE TODAY
THROUGH TONIGHT...ESPECIALLY ACROSS HIGHER AND MORE OPEN TERRAIN.

THESE STRONG WINDS...IN COMBINATION WITH 3 TO 7 INCHES OF SNOW
EXPECTED...WILL CAUSE BLOWING AND DRIFTING OF SNOW...ALONG WITH
LOWER VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 46 MPH AND 57 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES IN A CROSS WIND. USE EXTRA CAUTION.

&&

$$

TRM
3 follow-up statements
454 
WWUS71 KRLX 131406
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
906 AM EST SAT FEB 13 2010

WVZ046-047-132215-
/O.CON.KRLX.WI.Y.0004.100213T2100Z-100214T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
906 AM EST SAT FEB 13 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST SUNDAY. 

STRONG WINDS IN THE WAKE OF AN UPPER LEVEL SYSTEM CROSSING THE
AREA TODAY...WILL GUST TO 45 TO 50 MPH AT TIMES LATE TODAY
THROUGH TONIGHT...ESPECIALLY ACROSS HIGHER AND MORE OPEN TERRAIN.

THESE STRONG WINDS...IN COMBINATION WITH 3 TO 7 INCHES OF SNOW
EXPECTED...WILL CAUSE BLOWING AND DRIFTING OF SNOW...ALONG WITH
LOWER VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 46 MPH AND 57 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES IN A CROSS WIND. USE EXTRA
CAUTION.

&&

$$
311 
WWUS71 KRLX 131935
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
235 PM EST SAT FEB 13 2010

WVZ046-047-140345-
/O.EXT.KRLX.WI.Y.0004.100213T1935Z-100214T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
235 PM EST SAT FEB 13 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. 

STRONG WINDS BLOWING OUT OF THE WEST-NORTHWEST...WILL GUST TO 45
TO 50 MPH AT TIMES THROUGH TONIGHT...ESPECIALLY ACROSS HIGHER AND
MORE OPEN TERRAIN.

THESE STRONG WINDS...IN COMBINATION WITH UPSLOPE SNOW 
SHOWERS...WILL CAUSE AREAS OF BLOWING AND DRIFTING OF 
SNOW. THIS WILL LOWER VISIBILITY BELOW A MILE AT TIMES IN THE
HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 46 MPH AND 57 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES IN A CROSS WIND. USE EXTRA
CAUTION. ALSO...POWER FLUCTUATIONS MAY OCCUR THROUGHOUT THE AREA.

&&

$$
452 
WWUS71 KRLX 140000
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EST SAT FEB 13 2010

WVZ046-047-140100-
/O.CAN.KRLX.WI.Y.0004.000000T0000Z-100214T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
700 PM EST SAT FEB 13 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY FOR RANDOLPH AND POCAHONTAS COUNTIES.

WIND GUSTS OF AROUND 30 MPH ARE POSSIBLE THIS EVENING ACROSS HIGH
TERRAIN. HOWEVER...STRONGER GUSTS SEEM UNLIKELY NOW...FOR OVERNIGHT.

$$

KTB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 13, 12:55 AM EST, 3 hours 46 minutes earlier.

Area forecast discussion, Feb 13, 12:55 AM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1255 AM EST SAT FEB 13 2010

.SYNOPSIS...
REDEVELOPMENT OF UPSLOPE SNOW SHOWERS SATURDAY WITH COLD NORTHWEST
FLOW...ESPECIALLY CENTRAL TO NORTHERN WV MOUNTAINS. SYSTEM WITH
AREAWIDE SNOW POSSIBLE SUNDAY NIGHT INTO MONDAY.

&&

.NEAR TERM /THROUGH TODAY/...
NO BIG CHANGES ON TEMPERATURES.  BASING FORECAST ON AXIS OF MID
LEVEL DISTURBANCE TO PASS 12Z TO 15Z SATURDAY. HAVE FLURRIES AND
SNOW SHOWERS INCREASING DURING THE PREDAWN SATURDAY THEN
CONCENTRATING OVER NRN WV AND THE WV MOUNTAINS BY AFTERNOON.  WOULD
NOT RULE OUT SOME MINIMUM ADVISORIES DUE TO THE FAVORABLE CRYSTAL
GROWTH TEMPERATURES.

HAVE POPS DECREASING A BIT FASTER DURING THE AFTERNOON OVER NE KY
AND SRN OHIO.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
NORTHWEST FLOW SNOW SHOWER PATTERN WILL CONTINUE SATURDAY NIGHT
BEHIND DEPARTING CLIPPER.  HAVE ONLY A SLOW DROPOFF IN POPS DURING
THE NIGHT.  BUFKIT SOUNDINGS CONTINUE TO INDICATE MOISTURE IN THE
IDEAL SNOW GROWTH LAYER.  STILL...OVERALL MOISTURE DEPTH IS SHALLOW
AND EXPECT THIS WILL KEEP A DAMPER ON ADDITIONAL ACCUMULATION FOR
MOST LOCATIONS.  THE HIGHER RIDGES MAY SEE ANOTHER INCH OR TWO
OVERNIGHT...WHILE THE LOWLANDS WILL GET AN ADDITIONAL SPOTTY DUSTING
AT BEST.  BY 12Z...H850 TEMPS START MODERATING AND SNOW GROWTH LAYER
SHRINKS...SO COVERAGE WILL WANE SOMEWHAT.

ON SUNDAY...LINGERING LOW LEVEL MOISTURE AND WEAK H850 WARM
ADVECTION MAY CREATE SOME LIGHT OVERRUNNING SNOW ACROSS MAINLY THE
SOUTHWESTERN CWA.  DO INCREASE POPS A BIT FASTER THAN MODELS WOULD
SUGGEST WITH TYPICAL SLOW MODEL BIAS IN SUCH SITUATIONS.  IN ANY
CASE...ANY ACCUMULATION ON SUNDAY WILL BE VERY LIGHT...GENERALLY A
DUSTING TO A HALF INCH.

ATTENTION THEN TURNS TO POTENT H500 LOW WHICH SWINGS FROM THE MIDDLE
MISSISSIPPI VALLEY AT 00Z MON...TO A POSITION OVER THE TRI-STATE
AREA BY 00Z TUESDAY.  NAM/ECMWF AGREE ON A SLOWER SOLUTION...WITH
THE GFS SWINGING THE SYSTEM THROUGH FASTER.  GEM APPEARS TO BE THE
ODD MODEL OUT WITH A TRACK MUCH FURTHER SOUTH.  GOING WITH THE
NAM/ECMWF TIMING...WITH UNCERTAINTIES REMAINING.

THERE IS POTENT FORCING WITH THIS SYSTEM...WITH A MAXIMUM OF
H700/H850 FRONTOGENESIS AND H300 UPPER DIVERGENCE BETWEEN 12Z-18Z
MONDAY...RUNNING FROM THE COAL FIELDS NORTHEAST TO EKN. SURFACE LOW
REFLECTION FORMS ALONG THIS TRACK.  MOISTURE APPEARS TO BE A
LIMITING FACTOR.  PW VALUES TOP OUT AROUND .4 INCHES FOR A BRIEF
PERIOD AROUND 12Z MONDAY...AND GENERAL W/WSW FLOW WILL NOT BE ABLE
TO TAP THE GULF FOR MOISTURE BEFORE SYSTEM ARRIVAL. OTHER
IMPEDIMENTS TO ACCUMULATION WILL BE RELATIVELY HIGHER SNOW RATIOS
AND THE NOW-STRENGTHENING SUN ANGLE ALLOWING FOR SOME DAYTIME MELT.
STILL...FORCING POINTS TO DECENT SNOW RATES FOR A TIME PARTICULARLY
ON MONDAY.  AFTER AN INCREASE SUNDAY NIGHT...HAVE HIGH LIKELY/CAT
POPS ON MONDAY FOR THE MAJORITY OF THE CWA.  GENERAL SENSE RIGHT NOW
IS THAT THIS IS MORE OF AN ADVISORY EVENT RATHER THAN
WATCH/WARNING.  WILL MAINTAIN MENTION IN HWO.

GENERALLY BLENDED NEWER BIAS-CORRECTED MOSGUIDE GRIDS WITH PREVIOUS
TO COME UP WITH MAX/MIN TEMPERATURES.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS THE LOW MONDAY NIGHT PULLS OFF TO THE EAST...AREA TRANSITIONS
FROM SYNOPTIC SNOW TO AN UPSLOPE SNOW EVENT. GOOD DYNAMICS...SO
INCREASED POPS CONSIDERABLY. MODELS SNOW A PERSISTENT UPSLOPE
PATTERN FOR TUESDAY AND WEDNESDAY. MODELS THEN SHOW THE COLD PATTERN
HOLDING FOR THE END OF THE WEEK. WHILE THERE IS GOOD AGREEMENT ON
THE GENERAL COLD PATTERN...CONFIDENCE IN THE DETAILS AND TIMING OF
PRECIPITATION IMPULSES IS LOW.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
CLIPPER SYSTEM WILL BRING MVFR CIGS AND VSBYS ESPECIALLY TOWARD AND
FOLLOWING 12Z SAT.  CONDITIONS WILL IMPROVE AT LEAST AS FAR AS VSBYS
IN THE LOWLANDS SAT NT.

LIGHT W TO NW FLOW AT THE SFC WILL BE MODERATE ALOFT.

AFTER 06Z SUNDAY...
IFR LINGERING IN UPSLOPE SNOW SHOWERS IN WV MOUNTAIN COUNTIES
SATURDAY NIGHT. IFR POSSIBLE AREAWIDE IN SNOW SUNDAY NIGHT INTO
MONDAY NIGHT. IFR POSSIBLE TUESDAY AND TUESDAY NIGHT IN UPSLOPE
SNOW...MAINLY IN THE MOUNTAINS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/CL/MDP/RPY
NEAR TERM...KTB
SHORT TERM...CL
LONG TERM...RPY
AVIATION...TRM
Hazardous weather outlook, Feb 13, 4:26 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
426 AM EST SAT FEB 13 2010

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>017-024>026-033-034-140930-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-
426 AM EST SAT FEB 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STORM SYSTEM WILL MOVE THROUGH THE REGION LATE SUNDAY NIGHT AND
MONDAY. THIS SYSTEM WILL PRODUCE ACCUMULATING SNOW WHICH MAY
WARRANT A WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ018>020-027>032-035-036-039-040-140930-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
RALEIGH-FAYETTE-UPSHUR-BARBOUR-
426 AM EST SAT FEB 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STORM SYSTEM WILL MOVE THROUGH THE REGION SUNDAY NIGHT AND
MONDAY. THIS SYSTEM WILL PRODUCE ACCUMULATING SNOW WHICH MAY
WARRANT A WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ037-038-140930-
NICHOLAS-WEBSTER-
426 AM EST SAT FEB 13 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STORM SYSTEM WILL MOVE THROUGH THE REGION SUNDAY NIGHT AND
MONDAY. THIS SYSTEM WILL PRODUCE ACCUMULATING SNOW WHICH MAY
WARRANT A WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ046-047-140930-
POCAHONTAS-RANDOLPH-
426 AM EST SAT FEB 13 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
EST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A STORM SYSTEM WILL MOVE THROUGH THE REGION SUNDAY NIGHT AND
MONDAY. THIS SYSTEM WILL PRODUCE ACCUMULATING SNOW WHICH MAY
WARRANT A WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 4:36 AM ESTWinter Weather AdvisoryRLX24 hr
Feb 13, 3:37 PM ESTWinter Storm WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more23 hr

Nearby

Wind Advisories in West Virginia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.